Hail, St. Lucie
- When
- May 25, 1:25 PM EST
- Where
- St. Lucie County, Ft Pierce
- Measured
- 1.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.450, -80.333
7 hail, 1 tornado, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 25, 8:53 AM EST, 4 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 953 AM EDT WED MAY 25 2005 .DISCUSSION... FRONTAL BOUNDARY DENOTED AS A CLOUD LINE FROM ABOUT NEW PORT RICHEY TO WINTER HAVEN...KENANSVILLE AND SEBASTIAN INLET...THEN EASTWARD OVER THE ATLANTIC AS OF 930 AM. BOUNDARY SLOWING DOWN...WITH WESTERN PORTION LOOKING LIKE IT IS BECOMING NEARLY STATIONARY. AIR MASS IS DRYING OVER NORTHERN PORTION OF AREA WITH DAYTONA BEACH DEW POINT DOWN TO 59. VORT MAX MOVING SOUTHEAST NEAR THE MISSISSIPPI DELTA LOOKS LIKE IT IS HELPING TO FIRE CONVECTION ALONG/JUST NORTH OF THE BOUNDARY IN THE NORTHEAST GULF OF MEXICO. FORECAST FOR TODAY IS A TRICKY ONE BUT WILL ADJUST POPS DOWN IN THE NORTH HALF...FIGURING THAT CONVECTIVE INITIATION WILL BE CLOSE TO THE BOUNDARY AND DRYING IN THE NORTH WILL LIMIT CHANCES TO 20 PERCENT OR LESS. CONVECTION THAT DOES DEVELOP IN THE SOUTH HALF WILL HAVE VERY MOIST LOW LEVELS WITH SURFACE DEW POINTS IN THE LOW/MID 70S. MID LEVEL DRY AIR AND TEMPS STILL AROUND MINUS 10 AT 500 MB SHOULD SUPPORT ISOLATED STRONG TO SEVERE STORMS. && .AVIATION...HIGH SURFACE DEW POINTS WILL RESULT IN SOME RATHER LOW BASED CU FORMATION AS THE EARLY MORNING STRATUS LIFTS. STORMS THIS AFTERNOON SHOULD MAINLY BE IN THE MOISTURE RICH ZONE SOUTH OF ORLANDO AND MELBOURNE...WHERE IFR VISIBILITIES AND LOCAL IFR CEILINGS WILL BE POSSIBLE IN ISOLATED STRONG STORMS. && .MARINE...LATEST JAX OFFSHORE...BEYOND 20NM...BUOY RECORDING N TO NNE AROUND 15 KNOTS WITH 6 FOOT SEAS. BUOY 009 WAS RECORDING NNE 8-10 KNOTS AND 2 FOOT SEAS...WITH OVERALL APPEARANCE THAT THE WIND SURGE IS WEAKENING...SO PLANNING ON DROPPING EXERCISE CAUTION STATEMENT IN THE SOUTH LEG. NORTH WINDS DOWN THE LENGTH OF THE INDIAN RIVER LAGOON WILL GENERATE CHOPPY CONDITIONS IN OPEN AND WINDWARD FACING AREAS OF THE INTRACOASTAL WATERWAY. WILL ADJUST OFFSHORE SEA GRIDS TO SHOW NORTHERLY WINDS PUSHING SEAS HIGHER IN AND NEAR THE GULF STREAM FOR THE AFTERNOON HOURS. && .MLB WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY IN THE GULF STREAM FLAGLER BEACH TO COCOA BEACH. && SHORT TERM...LASCODY LONG TERM....WIMMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 615 AM EDT WED MAY 25 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 252100- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 615 AM EDT WED MAY 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... THE COMBINATION OF SUFFICIENT LOW LEVEL MOISTURE...LOCAL SEA AND LAKE BREEZE BOUNDARIES...AND WEAK LOW PRESSURE FORMING ALONG A COLD FRONT WHICH IS MOVING INTO THE AREA...WILL RESULT IN SCATTERED AFTERNOON LIGHTNING STORMS TODAY. THE PRESENCE OF AN UPPER LEVEL DISTURBANCE MOVING OVERHEAD TODAY WILL YIELD A SUFFICIENTLY UNSTABLE ATMOSPHERE FOR SOME OF THE STORMS TO BECOME STRONG TO SEVERE THIS AFTERNOON. LARGE HAIL...DAMAGING WIND GUSTS...AND EVEN AN ISOLATED TORNADO... WILL BE POSSIBLE IN SOME OF THE STRONGER STORMS. CLOUD TO GROUND LIGHTNING IS FLORIDAS NUMBER ONE WEATHER RELATED KILLER. AS WAS SEEN YESTERDAY IN THE CASE OF AN OUTDOOR WORKER WHO WAS STRUCK AND INJURED...LIGHTNING CAN OCCUR WELL AHEAD OF THE RAIN ASSOCIATED WITH STORMS. SEEK SHELTER WELL IN ADVANCE OF STORMS. ...MARINE THUNDERSTORM GUST AND WATERSPOUT IMPACTS... STORMS WILL MOVE RAPIDLY EAST AT AROUND 30 MPH...WHICH MEANS THEY WILL AFFECT THE ADJACENT ATLANTIC WATERS AS WELL. DEADLY CLOUD TO WATER LIGHTNING...GUSTY WINDS...LOCALLY CONFUSED SEAS...AND HAIL MAY OCCUR WITH THE MORE INTENSE MARINE STORMS. ISOLATED WATERSPOUTS MAY ALSO OCCUR...MAINLY NEAR THE COAST. ...WIND AND SEA IMPACT... MODERATELY STRONG WESTERLY WINDS WILL TURN TO THE NORTH AS THE FRONT SWEEPS ACROSS THE ATLANTIC WATERS TODAY. SINCE INCREASING WINDS AND SEAS ARE EXPECTED...SMALL CRAFT SHOULD EXERCISE CAUTION TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY... AFTERNOON AND EVENING LIGHTNING STORMS ARE EXPECTED TO INCREASE THIS WEEKEND AS THE FLORIDA WEATHER PATTERN GRADUALLY SHIFTS INTO ITS RAINY SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EDT WED MAY 25 2005 FLZ058-251900- OKEECHOBEE- 222 PM EDT WED MAY 25 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL EAST CENTRAL OKEECHOBEE COUNTY... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL JUST EAST OF FORT DRUM...MOVING EAST AT 15 MPH. THE STORM WILL MOVE ACROSS THE EXTREME NORTHEAST CORNER OF OKEECHOBEE COUNTY INTO ST LUCIE COUNTY BY 250 PM. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
The Melbourne radar (KMLB), 80 km away, was scanning. The volume nearest the first event began at 18:26 UTC.
7 hail, 1 tornado, 1 funnel cloud. Local standard time, as filed.
An F0 tornado touched down in a residential area near Port St. Lucie, damaging shingles, pool screens and awnings.
The public reported a funnel cloud over Hobe Sound.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyThe tornado archive for Florida, 2005Warnings in Florida, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450782, 5450783, 5450784, 5450785, 5450786, 5450787, 5450788, 5450789, 5450790.